Advertisement

Numerische Mathematik

, Volume 44, Issue 2, pp 301–308 | Cite as

A note on the optimal quadrature inH p

  • Jan-Erik Andersson
  • Borislav D. Bojanov
Article

Summary

The existence of optimal nodes with preassigned multiplicities is proved for the Hardy spacesH p (1<p<∞). This is then used to show that the exact order of convergence for the optimal qudrature formula withN nodes (including multiplicity) is\(N^{1/(2q)} \exp ( - \pi \sqrt {N/q} )\) where 1/p+1/q=1 and 1≦p≦∞.

Subject Classifications

AMS(MOS)41 A55 CR5.13 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Andersson, J.-E.: Optimal quadrature ofH p functions. Math. Z.172, 55–62 (1980)CrossRefGoogle Scholar
  2. 2.
    Bakhvalov, N.S.: On the optimality of linear methods for operator approximation in convex classes of functions (in Russian). Ž. Vyčisl. Mat. i Mat. Fiz.11, 1014–1018 (1971) [English transl.: U.S.S.R. Computational Math. and Math. Phys.11, 244–249 (1971)]Google Scholar
  3. 3.
    Bojanov, B.D.: Optimal rate of integration and ε-entropy of a class of analytic functions (in Russian). Mat., Zametki14, 3–10 (1973) [English transl.: Math. Notes19, 551–556 (1973)]Google Scholar
  4. 4.
    Bojanov, B.D.: On the existence of optimal quadrature formulae for smooth functions. Calcolo16, 61–70 (1979)Google Scholar
  5. 5.
    Johnson, L.W., Reiss, R.D.: Minimal quadratures for functions of low order continuity. Math. Comput.25, 831–835 (1971)Google Scholar
  6. 6.
    Loeb, H.L.: A note on optimal integration inH . C.R. Acad Bulgare Sci.27, 615–619 (1974)Google Scholar
  7. 7.
    Loeb, H.L., Werner, H.: Optimal numerical quadrature inH p spaces. Math. Z.138, 111–117 (1974)Google Scholar
  8. 8.
    Newman, D.J.: Quadrature formulae forH p functions. Math. Z.166, 111–115 (1979)CrossRefGoogle Scholar
  9. 9.
    Paulik, A.: Zur Existenz optimaler Quadraturformeln mit freien Knoten bei Integration analytischer Funktionen. Numer. Math.27, 395–405 (1977)Google Scholar
  10. 10.
    Smolyak, S.A.: On optimal recovery of functions and functionals of them (in Russian). Candidate Dissertation, Moscow State Univ. (1965)Google Scholar
  11. 11.
    Stenger, F.: Optimal convergence of minimum norm approximations inH p. Numer. Math.29, 345–362 (1978)Google Scholar

Copyright information

© Springer-Verlag 1984

Authors and Affiliations

  • Jan-Erik Andersson
    • 1
  • Borislav D. Bojanov
    • 2
  1. 1.Department of MathematicsUniversity of GöteborgGöteborgSweden
  2. 2.Department of MathematicsUniversity of SofiaSofiaBulgaria

Personalised recommendations